MAUDE Adverse Event Report: ST. JUDE MEDICAL FLEXABILITY¿ ABLATION CATHETER, UNI-D, CURVE F; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

ST. JUDE MEDICAL FLEXABILITY¿ ABLATION CATHETER, UNI-D, CURVE F; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number A701158
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Codes Death (1802); Cardiac Perforation (2513)
Date of Event 01/21/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
The results/method and conclusion codes along with investigation results will be provided in the final report.Further information regarding the event were requested but not received.
 
Event or Problem Description
Related manufacturer reference: 2184149-2020-00014, 3008452825-2020-00073.During a premature ventricular contraction procedure, a cancellation, tamponade and subsequent death occurred.The cs catheter and the his catheter were introduced via the femoral vein into the coronary sinus and at the his bundle.During introduction, excessive catheter movement was observed.A flexibility was introduced via retrograd access into the aorta, and the latmap and a geometry of the lvot was collected.System reference and respiration compensation were utilized and the update respiration was off.Ablation was started at the earliest point in the lvot.Due to the catheter movement, the cs 5 was utilized for reference.Fluoro was not used to locate the catheters following the shift.During preparation of changing from arterial access to venous access the physician noticed abnormal steering of the flexibility.Following ablation in the lvot, there were still pvcs.The visualization of the ablation catheter was not in the correct location, and system reference was utilized and a shift occurred.The cs shadow and current cs position were not aligned.The physician decided to go in rvot and a flexibility was introduced.A model of rvot and latmap was collected.The ablation of the earliest point in rvot was started and pvcs were still present.Due to the shift, the procedure was not completed.The shift was due to instability of the ensite system or the patient, which is why they procedure was not completed.Following the procedure, in the recovery room, the patient noted feeling of nausea.An echocardiogram confirmed a tamponade located mainly rn/ra and was circular, and a pericardiocentesis was performed.The coronary sinus catheter (inquiry) was the physician's suspected cause for the tamponade.During treatment of tamponade resuscitation was necessary.The patient was deceased.
 
Additional Manufacturer Narrative
One flexability¿ ablation catheter was returned for investigation.Electrodes 1-4 and the thermocouples met specifications for acceptable resistance values with no open or short circuits detected.The catheter deflected when actuating the steering mechanism and the curve dimensions met specifications.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the reported issue remains unknown.

Brand Name
FLEXABILITY¿ ABLATION CATHETER, UNI-D, CURVE F
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
MDR Report Key9677276
Report Number3008452825-2020-00066
Device Sequence Number2664100
Product Code OAD
UDI-Device Identifier05415067011503
UDI-Public05415067011503
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P110016
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model NumberA701158
Device Catalogue NumberA701158
Device Lot Number7156611
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/21/2020
Supplement Date Received by Manufacturer02/13/2020
Initial Report FDA Received Date02/06/2020
Supplement Report FDA Received Date03/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENSITE VELOCITY¿ DWS7 V.5.0.1; INQUIRY¿ STEERABLE EP CATHETER; ENSITE VELOCITY¿ DWS7 V.5.0.1; INQUIRY¿ STEERABLE EP CATHETER
Outcome Attributed to Adverse Event Death;